Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 29, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at May 30, 2006, 3:44 PM EDT for Kent County, Ottawa County, Michigan. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2006, 3:44 PM EDT (19:44 UTC)
- Expired
- May 30, 2006, 4:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
Counties Kent County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 29 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 12:35 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 30, 12:35 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1235 PM EDT TUE MAY 30 2006 .SHORT TERM... COLD FRONT IS STILL LOCATED UPSTREAM AT MIDDAY...EXTENDING NORTHEAST TO SOUTHWEST ACROSS PORTIONS OF WISCONSIN AND IOWA. SUMMER LIKE AIRMASS IS IN PLACE ACROSS THE GRR FORECAST AREA AFTER DAYS OF SOUTHERLY FLOW STREAMING NORTH FROM THE GULF. RANDOM CONVECTION CONTINUES IN THIS STEAMY AIRMASS. RANDOM NATURE OF THE CONVECTION IS TIED TO THE LACK OF SHEAR IN THE VERTICAL. 0-6KM SHEAR IS PROGD TO BASICALLY REMAIN BELOW 15 KNOTS THROUGH THIS EVENING. SO...RANDOM THUNDERSTORM DEVELOPMENT WILL CONTINUE. CELLS ARE FIRING ON DIFFERENTIAL HEATING BOUNDARIES FROM CLOUD COVER FROM EARLIER CONVECTION AND OLD OUTFLOW BOUNDARIES. CONVECTION SHOULD PEAK WITH THE DIURNAL CYCLE...WITH BETTER POTENTIAL FOR SEVERE STORMS IN THE MID AFTERNOON THROUGH EVENING HOURS. CAPE VALUES ARE RECOVERING TO IN EXCESS OF 2000 J/KG WITH LI/S DROPPING TO AROUND -6. WITH ADDITIONAL HEATING AND ADVECTION OF HIGHER DEW POINTS FROM INDIANA INSTABILITY IS EXPECTED TO BUILD FURTHER. RAN WITH LIKELY POPS ALL AREAS. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && DUKE
Hazardous weather outlook, May 30, 6:30 AM EDT, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 630 AM EDT TUE MAY 30 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-311000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 630 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS WILL LIKELY PRODUCE TORRENTIAL DOWNPOURS WHICH COULD RESULT IN GREATLY REDUCED VISIBILITIES FOR MOTORISTS AS WELL AS LOCALIZED FLOODING. AN ISOLATED SEVERE STORM OR TWO WITH NICKEL SIZE HAIL AND GUSTY WINDS TO 60 MPH CANNOT BE RULED OUT TODAY AND TONIGHT...BUT ORGANIZED SEVERE WEATHER IS NOT LIKELY. STORM MOVEMENT WILL BE NORTHEAST AT ABOUT 10 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NUMEROUS THUNDERSTORMS ARE ALSO EXPECTED ON WEDNESDAY AND WEDNESDAY NIGHT WITH A FRONTAL SYSTEM STALLED OVER THE AREA...AND THE THREAT OF TORRENTIAL DOWNPOURS AND LOCALIZED FLOODING WILL CONTINUE. ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT WEDNESDAY EITHER. COOLER AND LESS HUMID CONDITIONS WILL DEVELOP THURSDAY ONCE THE FRONTAL SYSTEM MOVES OFF TO THE SOUTHEAST. HOWEVER ADDITIONAL WIDELY SCATTERED STORMS WILL BE POSSIBLE ON FRIDAY AS AN UPPER LEVEL DISTURBANCE AFFECTS THE REGION. A DRY WEEKEND IS CURRENTLY FORECAST... THEN A THREAT OF STORMS WILL RETURN EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED. HOWEVER RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. YOU CAN SUBMIT WEATHER SPOTTER REPORTS ANYTIME ON OUR WEBSITE AT WWW.WEATHER.GOV/GRR/SPOTTER. MEADE
In the hours before
Special weather statement, May 30, 1:14 PM EDT, 2 hours 30 minutes before
MIC025-301745-
/O.NEW.KGRR.SV.W.0023.060530T1714Z-060530T1745Z/
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
114 PM EDT TUE MAY 30 2006
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS
HAS ISSUED A SPECIAL WEATHER STATEMENT FOR...
CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...UNTIL 145 PM EDT
AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO
DIME SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BROWNLEE PARK TO BURLINGTON...AND MOVING NORTHEAST AT 15 MPH.
STRONG THUNDERSTORMS WILL BE NEAR...
PENNFIELD AND BENTLEYS CORNERS AROUND 120 PM EDT
WRIGHTS CORNERS...CLARENDON AND BURLEIGH CORNERS AROUND 125 PM EDT
MARSHALL AROUND 130 PM EDT
ECKFORD AND HOMER AROUND 135 PM EDT
MARENGO AND BABCOCK AROUND 145 PM EDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4242 8473 4215 8473 4214 8472 4208 8472
4208 8529 4240 8529 4242 8530
COBBThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:14 PM EDT | Special Weather Statement | GRR | Calhoun | 31 min |
| May 30, 3:04 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 20 min |
| May 30, 3:07 PM EDT | Severe Thunderstorm Warning | GRR | Jackson | 26 min |
| May 30, 3:10 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 45 min |
| May 30, 3:22 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 38 min |
| May 30, 3:33 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 42 min |
| May 30, 4:15 PM EDT | Severe Thunderstorm Warning | GRR | Allegan | 45 min |
| May 30, 4:28 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 24 min |
| May 30, 4:38 PM EDT | Severe Thunderstorm Warning | GRR | Barry | 40 min |
| May 30, 4:44 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 46 min |
| May 30, 4:56 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent | 49 min |
| May 30, 5:33 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 37 min |
| May 30, 5:44 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Ionia | 31 min |
| May 30, 5:57 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 48 min |
| May 30, 5:59 PM EDT | Severe Thunderstorm Warning | GRR | Calhoun | 46 min |
| May 30, 6:07 PM EDT | Tornado Warning | GRR | Gratiot | 23 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.